Drought, Roseau
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Roseau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
S. Drought Monitor).
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A lack of rainfall over the summer and fall of 2006 kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Although there was snowfall in these areas over the winter of 2006-07, there was not enough to end the drought designation placed on these areas. Roseau, Lake of the Woods, East Marshall, Pennington, North and South Beltrami, North and South Clearwater, Hubbard, and Wadena counties were classified in the D3 category. Red Lake, East Polk, Mahnomen, and East Becker counties were grouped in the D2 category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jan 31, 9:32 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 932 PM CST WED JAN 31 2007 .DISCUSSION...LONG WAVE PATTERN HAS A HIGH AMPLITUDE UPPER RIDGE OFF THE WEST COAST OF NORTH AMERICA AND AN UPPER TROUGH OVER EASTERN CANADA, THE GREAT LAKES AND THE NORTHERN PLAIN STATES. PATTERN NOT EXPECTED TO CHANGE MUCH FOR THE NEXT WEEK. WATER VAPOR LOOP SHOWED UPPER TROUGH OVER CENTRAL SK/MB AND WAS MOVING SOUTH. LOW LEVEL WARM ADVECTION WILL OCCUR SOUTH OF THE UPPER TROUGH TONIGHT. LOW LEVEL THETA E RIDGE OVER SOUTHERN CANADA WILL DROP SOUTH OVER THE FORECAST AREA THU MORNING. A COLD FRONT EXTENDED ACROSS CENTRAL MB/SK. PRESSURE FALL CENTER WAS LOCATED OVER SOUTHERN CANADA AND WILL MOVE SOUTH ACROSS THE AREA TONIGHT AND THU MORNING. TEMPS CURRENTLY WERE IN THE TEENS ACROSS SOUTHERN SK AND SINGLE DIGITS OVER SOUTHERN MB SOUTH OF THE FRONT. TEMPS OVER FORECAST AREA CONTINUE TO MOSTLY FALL UNDER A CLEAR SKY. HOWEVER SATELLITE LOOPS/SURFACE OBS SHOW HIGH AND MID CLOUDS DEVELOPING OVER NORTH HALF OF FORECAST AREA AND SHOULD SPREAD SOUTH OVERNIGHT. WILL CONTINUE FALLING TEMPS THIS EVENING THEN RISING AFTER MIDNIGHT FROM THE NORTHWEST. EXPECT TEMPS TO RISE TO THE TEENS IN THE NORTHWEST ZONES BY MORNING. CANADIAN RADAR SHOWING LIGHT SNOW OVER SOUTHWEST MB AND SOUTHEAST SK MOVING SOUTH. WILL KEEP POPS AS IS IN THE FORECAST TONIGHT. FRONTAL SYSTEM CONTINUES ON TIME AS MENTIONED BY DAY SHIFT. MID SHIFT WILL HAVE TO CONSIDER POSSIBLE HEADLINES FOR WIND, WIND CHILL AND POOR VISIBILITIES FOR THU. WILL UPDATE ZONES THOUGH NOT ANTICIPATING MUCH CHANGE TONIGHT. && .AVIATION...EXPECT CLOUD DECK TO LOWER OVERNIGHT WITH PATCHY MID CLOUD DECK NOW OVER ND. CEILINGS LOWER TO AROUND 15 HUNDRED FT NEAR COLD FRONT OVER CENTRAL MB/SK. EXPECT LOWER CIGS IN THE MORNING WITH APPROACHING FRONT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 344 PM CST WED JAN 31 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-012145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 344 PM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG ALBERTA CLIPPER WILL MOVE THROUGH EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY. LIGHT SNOW WILL DEVELOP THURSDAY MORNING...WITH AROUND ONE INCH OF SNOWFALL EXPECTED. AS THE COLD FRONT PASSES...THE WIND WILL SWITCH TO THE NORTH AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH BY AFTERNOON. REDUCED VISIBILITIES IN BLOWING SNOW CAN BE EXPECTED THROUGH THE EVENING HOURS. IN ADDITION...HAZARDOUS WIND CHILL VALUES OF LESS THAN 25 BELOW ZERO ARE EXPECTED FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING. ALTHOUGH WIND SPEEDS MAY DROP BELOW 10 MPH ON SATURDAY...THE VERY COLD TEMPERATURES LOOK TO BE IN PLACE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG/NG
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15978, 15979, 15980, 15981, 15982, 15983, 15984, 15985, 15986, 15987, 15988, 15989, 15990, 15991.